MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER24; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. TRIEVER24; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 22-101
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Cardiogenic Shock (2262); Embolism/Embolus (4438)
Date of Event 04/13/2023
Type of Reportable Event Death
Event or Problem Description
A female in her early 60s presented to the emergency department with shortness of breath and the ct angiogram (cta) revealed a diagnosis of bilateral pulmonary embolism (pe).The patient did not improve with thrombolytic medical therapy (tpa) and underwent a thrombectomy with the inari flowtriever retrieval/aspiration system on (b)(6), 2023.Local anesthesia with sedation and heparin were administered.Access was obtained in the right common femoral vein using the inari intri24 sheath and the amplatz super stiff guidewire was used to obtain wire position.While aspirating, the clot became lodged in the tip of the triever24 (t24) catheter.Due to the large clot size, it would not aspirate through the t24 and was pulled into the inferior vena cava (ivc).The flowtriever xl disks were placed from the left groin, above the clot, and the flowtriever2 was used in conjunction with the t24 to remove a significant amount of clot.The clottriever catheter was then used to address the remaining clot.However, based on cta analysis, it appears there were multiple times in which the disks were not deployed during the clot retrieval process.Clot was then observed on the ivc angiogram to have traveled back to the heart.Unfortunately, the patient arrested and was unable to be resuscitated.Additional information has been requested.
 
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were not provided; however, the lot history records of all potential lots shipped to the facility were reviewed and there were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's death was the result of distal embolism.The inari intri24, flowtriever2, flowsaver, and clottriever catheter devices are not suspected as contributing to the event.Distal embolization, cardiac injury, cardiogenic shock, clinical deterioration, and death are listed in the device labeling as potential complications / adverse events.Manufacturer reference #:(b)(4).

Brand Name
TRIEVER24
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
kit cariquitan
6001 oak canyon
suite 100
irvine, CA 92618
8779234747
MDR Report Key16916730
Report Number3020347218-2023-00007
Device Sequence Number6910705
Product Code QEW
UDI-Device Identifier00850291007185
UDI-Public00850291007185
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K213402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number22-101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Initial Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ SUPER STIFF 1 CM TIP; GORE DRYSEAL; INARI CLOTTRIEVER CATHETER; INARI FLOWSAVER; INARI FLOWTRIEVER2; INARI INTRI24
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Death;
Patient Age62 YR
Patient SexFemale
Patient Weight82 KG